MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS
Model Number 250 (+ 14 D)
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for an event that occurred outside of the usa.Haptic damage is indicated as a potential malfunction related to the iol, as stated under the warnings section of the product's instructions for use (ifu).250: pkg-23-021 00 en3.Ms3.150151250251.20220501(t)_15000f,15100f,25000f,25100f.Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Event occurred in (b)(6).Damaged haptic after implantation.Problem code: a0401 - break; a0414 - material split, cut, or torn.Trailing haptic snapped in the injector, leading haptic and optic went into eye, lens needed to be cut into two pieces and removed.Patient health not impacted.
 
Event or Problem Description
Event occurred in united kingdom.Damaged haptic after implantation.Problem code: a0401 - break; a0414 - material split, cut, or torn.Trailing haptic snapped in the injector, leading haptic and optic went into eye, lens needed to be cut into two pieces and removed.Patient health not impacted.
 
Additional Manufacturer Narrative
This follow-up report #1 emdr is being submitted to fda for a reportable that occurred outside the usa.The report includes additional information not available/included in the initial report.Additional information: g6 - type of report - noted as follow-up #1.H2 - type of follow-up - noted for additional information.H6 - added codes for manufacturer's investigation: type; findings; and conclusion.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The product was not returned and appearance check was not performed.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: 250).We also confirmed there were no abnormalities on the loop pull strength test record of the material lot.(sowc-g115-09) from our investigation, we couldn't confirm the reported event.The exact root cause was not determined.However, based on the available information and our investigation, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.

Brand Name
250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
heber enriquez
110 progress
suite 175
irvine, CA 92618
MDR Report Key19169656
Report Number3006723646-2024-00051
Device Sequence Number7324507
Product Code HQL
UDI-Device Identifier04547480480664
UDI-Public04547480480664
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number250 (+ 14 D)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown